Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Anemic, severe muscle spasms. What to do?

I was recently hospitalized for anemia . Hg was 4.5 and iron barely registered. I am feeling a great deal better after the transfusions and iron infusion. I am wondering if the low hemoglobin could also be the cause of the severe muscle spasms I have had in my shoulder/ neck for the past 8 months. MRI revealed nothing to cause the spasms. But, they have been so severe, that I have been unable to fully function since they started.
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
ANameia can cause such symptoms but also pottasium and calcium levels too. You should find the cause of anaemia first. It can be sign of significant internal bleeding usually from bowel or uterus. Muscle spasms are most commonly benign and sometimes the exact cause cant be found. Despite electrolyite imbalance some neurological disorders can cause it as well but it cant be found by MRI, you should do EMG to evaluate this. WIsh you good health.
Answered: Thu, 25 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor